Myocarditis due to oral flurbiprofen use


Uzkeser M., Emet M., Aslan Ş. , ÇAKIR Z., Turkyilmaz S., Aksakal E., ...More

AMERICAN JOURNAL OF EMERGENCY MEDICINE, vol.27, no.1, 2009 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 1
  • Publication Date: 2009
  • Doi Number: 10.1016/j.ajem.2008.04.030
  • Title of Journal : AMERICAN JOURNAL OF EMERGENCY MEDICINE

Abstract

We report a 23-year-old man presenting with chest pain. He denoted skin eruptions on his hands, lips, mouth, and penis 24 to 36 hours after he had taken flurbiprofen 10 days ago. Detailed examination showed an ulcerated, pitching lesion with a dimension of approximately 2 x 2 cm on his penis; however, other explained skin lesions were ameliorated. ST elevations were present in the electrocardiogram. Cardiac biomarkers gradually rose. The scintigraphy showed myocardial hypoperfusion in the inferoseptal wall. This phenomenon is a rare case of myocarditis due to hypersensitivity reaction. In the case of nonspecific angina pectoris accompanied by electrocardiogram changes, drug-induced myocarditis must hold a place in differential diagnoses.